MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936152
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient operated primary at hospital on (b)(6) 2019.Suddenly in (b)(6) 2024 the patient felt a difference in the hip and heard noise.Hospital did a revision of the cup/liner on (b)(6) 2024.Surgeon took out the cup and inserted another cup, not from depuy synthes.Doi: (b)(6) 2019.Doe: (b)(6) 2024.Affected side: right.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: description of complaint (please supply specific details): patient operated primary at (name removed) hospital on (b)(6) 2019.Suddenly in (b)(6) 2024 the patient felt a difference in the hip and heard noise.Hospital did a revision of the cup/liner on (b)(6) 2024.Surgeon took out the cup and inserted another cup, not from depuy synthes.The product was not returned to depuy synthes, however photos were provided for review.See attachment "gentofte, x-ray broken marathon liner, 150424.Pdf" the x-ray investigation revealed that cup presented a disassociation with the liner, it is unknown the exact root cause, however based in the information provided it is reasonable to expect a fracture on the liner, possible on one or more ard.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od] would contribute to the complained device issue.  based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: a.Can you please confirm if any depuy head was revised or used in patient? as can be seen from the x-ray, pt depuy corail had a prosthesis with an associated metal head.At our reoperation, this was replaced with a new depuy corail head on the existing corail prosthesis.B.Please provide the product details of head? depuy corail head (which i remember sent together with the damaged liner and cup).Size cannot be specified from here.C.Please specify the patient symptoms? as previously written, well-functioning hip, until 2024, when a mechanical scraping sensation is felt in the hip.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Pe code was updated from implant fracture intra-op polyethylene to implant fracture post-op polyethylene.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: description of complaint (please supply specific details): patient operated primary at (name removed) hospital on 04-03-2019.Suddenly in (b)(6) 2024 the patient felt a difference in the hip and heard noise.Hospital did a revision of the cup/liner on (b)(6) 2024.Surgeon took out the cup and inserted another cup, not from depuy synthes.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the pinn mar +4 10d 36idx52od with fractured edges of device in uneven portions and ards fractured as well.Uneven patterns on the fracture of device are mostly traced to the extraction process; and the fracture observed on the ards can be related to a disassociation condition between the pinn mar +4 10d 36idx52od and the pinnacle sector ii cup 52mm.Although a definitive cause for device fracture and disassociation are not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od would contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 9013766 number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 9013766 number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: description of complaint (please supply specific details): patient operated primary at (name removed) hospital on (b)(6) 2019.Suddenly in (b)(6) 2024 the patient felt a difference in the hip and heard noise.Hospital did a revision of the cup/liner on (b)(6) 2024.Surgeon took out the cup and inserted another cup, not from depuy synthes.The product was not returned to depuy synthes; however, photos were provided for review.See attachment "(b)(4)".The x-ray investigation revealed that cup presented a disassociation with the liner, it is unknown the exact root cause, however based in the information provided it is reasonable to expect a fracture on the liner, possible on one or more ard.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od] would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: corrected: d4 primary udi number.

Brand Name
PINN MAR +4 10D 36IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19179931
Report Number1818910-2024-09051
Device Sequence Number20640935
Product Code LPH
UDI-Device Identifier10603295014577
UDI-Public(01)10603295014577(10)9013766
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121936152
Device Lot Number9013766
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/06/2024
05/07/2024
05/27/2024
06/25/2024
07/08/2024
08/09/2024
08/13/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/06/2024
05/09/2024
06/02/2024
06/26/2024
07/11/2024
08/12/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM -2; PINNACLE SECTOR II CUP 52MM; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale